Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Viscosity solutions of stationary Hamilton-Jacobi equations and minimizers of $ L^{\infty}$ functionals


Authors: E. N. Barron, M. Bocea and R. R. Jensen
Journal: Proc. Amer. Math. Soc. 145 (2017), 5257-5265
MSC (2010): Primary 35D40, 49J45, 52A41
DOI: https://doi.org/10.1090/proc/13668
Published electronically: June 28, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Existence results for viscosity solutions to the Dirichlet problem for stationary Hamilton-Jacobi equations, the associated relaxed problem via quasiconvex envelopes, and for minimizers of the corresponding $ L^\infty $ functionals are obtained for given boundary data in $ W^{1,\infty }.$


References [Enhancements On Off] (What's this?)

  • [1] Guy Barles, Solutions de viscosité des équations de Hamilton-Jacobi, Mathématiques & Applications (Berlin) [Mathematics & Applications], vol. 17, Springer-Verlag, Paris, 1994 (French, with French summary). MR 1613876
  • [2] Martino Bardi and Italo Capuzzo-Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations, with appendices by Maurizio Falcone and Pierpaolo Soravia, Systems & Control: Foundations & Applications, Birkhäuser Boston, Inc., Boston, MA, 1997. MR 1484411
  • [3] E. N. Barron, R. Jensen, and W. Liu, Hopf-Lax-type formula for $ u_t+H(u,Du)=0$, J. Differential Equations 126 (1996), no. 1, 48-61. MR 1382056, https://doi.org/10.1006/jdeq.1996.0043
  • [4] E. N. Barron, R. R. Jensen, and C. Y. Wang, Lower semicontinuity of $ L^\infty $ functionals, Ann. Inst. H. Poincaré Anal. Non Linéaire 18 (2001), no. 4, 495-517 (English, with English and French summaries). MR 1841130, https://doi.org/10.1016/S0294-1449(01)00070-1
  • [5] E. N. Barron and W. Liu, Calculus of variations in $ L^\infty $, Appl. Math. Optim. 35 (1997), no. 3, 237-263. MR 1431800, https://doi.org/10.1007/s002459900047
  • [6] Bernard Dacorogna and Paolo Marcellini, Implicit partial differential equations, Progress in Nonlinear Differential Equations and their Applications, vol. 37, Birkhäuser Boston, Inc., Boston, MA, 1999. MR 1702252
  • [7] Jean-Paul Penot and Michel Volle, Duality methods for the study of Hamilton-Jacobi equations, CSVAA 2004--control set-valued analysis and applications, ESAIM Proc., vol. 17, EDP Sci., Les Ulis, 2007, pp. 96-142 (English, with English and French summaries). MR 2362694, https://doi.org/10.1051/proc:071708
  • [8] Sandro Zagatti, Minimizers of non convex scalar functionals and viscosity solutions of Hamilton-Jacobi equations, Calc. Var. Partial Differential Equations 31 (2008), no. 4, 511-519. MR 2372904, https://doi.org/10.1007/s00526-007-0124-7
  • [9] Sandro Zagatti, On viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc. 361 (2009), no. 1, 41-59. MR 2439397, https://doi.org/10.1090/S0002-9947-08-04557-1

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35D40, 49J45, 52A41

Retrieve articles in all journals with MSC (2010): 35D40, 49J45, 52A41


Additional Information

E. N. Barron
Affiliation: Department of Mathematics and Statistics, Loyola University Chicago, Chicago, Illinois 60660
Email: ebarron@luc.edu

M. Bocea
Affiliation: Department of Mathematics and Statistics, Loyola University Chicago, Chicago, Illinois 60660
Email: mbocea@luc.edu

R. R. Jensen
Affiliation: Department of Mathematics and Statistics, Loyola University Chicago, Chicago, Illinois 60660
Email: rjensen@luc.edu

DOI: https://doi.org/10.1090/proc/13668
Keywords: Quasiconvex functions, viscosity solutions
Received by editor(s): August 10, 2016
Received by editor(s) in revised form: January 12, 2017
Published electronically: June 28, 2017
Additional Notes: This project was partially supported by the National Science Foundation under grant No. DMS-1515871
Communicated by: Joachim Krieger
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society